Rosacea Channel
Topics & Medications
Quicklinks
Related Channels

MetroCream Overdose

It is not exactly known what to expect if someone uses too much MetroCream (metronidazole cream), as there have not been any reports of an overdose with this medication. However, an overdose could cause potentially dangerous symptoms. If you have used too much of this cream or if you have taken it by mouth, contact your healthcare provider right away.

Can You Use Too Much MetroCream?

MetroCream® (metronidazole cream) is a prescription medication approved to treat rosacea. As with most medications, it is probably possible to use too much.
 
The specific effects of an overdose with MetroCream could potentially be dangerous, but would vary, depending on a number of factors, including the MetroCream dosage and how it was taken (applied to the skin or taken by mouth).
 

Effects of an Overdose

The effects of a MetroCream overdose are largely unknown, as there have not been any reported cases of an overdose. Although the amount of metronidazole absorbed through the skin is quite low, at least theoretically, enough of the drug could be absorbed to cause problems. Complications that have been reported from overdoses with oral metronidazole include nausea, vomiting, and coordination problems.
 

Treatment for a MetroCream Overdose

Treatment for an overdose with MetroCream, if necessary, will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Of course, treatment will also involve stopping the medication, at least temporarily.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on this medicine.

MetroCream Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.